Question: I am a 61-year-old female, have been on hormone replacement therapy for 10 years, and recently started sweating — a lot. How can I find out what is causing the constant sweating?
Dr. Hibberd’s answer:
Profuse sweating should be evaluated, whether or not you’re on HRT. A trial adjustment of your hormone treatments can be made, but this should not delay a detailed evaluation by your doctor.
Although menopausal sweating is common, you should have a general assessment to determine what’s causing it. Sweating might be the first sign of internal disorder (such as a thyroid condition, diabetes, or heart disease).
It can also signal auto-immune disease, protein disorders, kidney failure, infection (such as TB, immune deficiency, HIV, hepatitis), or even a malignancy (lymphoma, leukemia, breast, cervix, uterine, colon, lung, or other cancer).
Most of these disorders can be quickly ruled out by a complete physical, in combination with basic lab tests and/or X-rays or other images.
© 2013 NewsmaxHealth. All rights reserved.